Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 12, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 4, 2000, 1:46 PM CDT for Coke County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2000, 1:46 PM CDT (18:46 UTC)
- Expired
- Jun 4, 2000, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Coke County, TX
The radar
The San Angelo radar (KSJT), 58 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 041847 FFWSJT TXC081-042300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 146 PM CDT SUN JUN 4 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN COKE COUNTY IN WEST CENTRAL TEXAS * UNTIL 600 PM CDT * AT 140 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN BETWEEN OAK CREEK RESERVOIR AND ROBERT LEE...MOVING SOUTH 10 MPH. * A SPOTTER HAS REPORTED 2 FEET OF STANDING WATER IN NORTHEAST COKE COUNTY...NEAR THE OAK CREEK RESERVOIR. ADDITIONAL STRONG THUNDERSTORMS BETWEEN OAK CREEK RESERVOIR AND ROBERT LEE WILL PRODUCE RAINFALL( RATES BETWEEN 1 AND 2 INCHES PER HOUR... AND PRODUCE FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT FOR SAFE PASSAGE AND THE ROAD UNDERNEATH MAY NOT BE INTACT. 04 N
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 1:37 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 4, 1:37 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 236 PM CDT SUN JUN 4 2000 WIND PROFILER NETWORK AND WATER VAPOR IMAGERY PLACE A MID HEIGHT TROF/SHEAR AXIS FROM NORTHEAST TX INTO THE FAR WEST TX. AT THE SURFACE... NUMEROUS OUTFLOW BOUNDARIES WERE BY GOES VISIBLE IMAGERY AND AREA RADARS ACROSS WC TX. ONE SUCH OUTFLOW...WHICH FORMED EARLIER FROM STORMS EAST OF ROBERT LEE...HAD MOVED THROUGH SAN ANGELO AND IS HELPING TO SPAWN STRONG STORMS NORTH OF OZONA. WATER VAPOR IMAGERY SHOWS MID LEVEL DRY INTRUSION IN THIS REGION AND WITH STRONG SURFACE HEATING...MAY SEE A FEW SEVERE THUNDERSTORMS OVER THE SOUTHWEST THIS AFTERNOON. OVER THE SOUTHEAST...SUBTROPICAL MOISTURE PLUME REMAINS IN PLACE AND SEVERE THREAT WILL BE LOWER. CONCHO VALLEY IS CURRENTLY UNDER THE STABILIZING INFLUENCE OF THE AFOREMENTIONED OUTFLOW BOUNDARY...BUT SHOULD SEE SCATTERED STORMS THIS AFTERNOON WITH APPROACH A WEAK COLD FRONT CURRENTLY JUST SOUTH OF KABI. SHORT RANGE MODELS ARE CONSISTENT IN DROPPING THE MID LEVEL SHEAR AXIS TO THE TX GULF COAST ON MONDAY...AS A LARGE UPPER RIDGE OVER THE DESERT SW BUILDS EASTWARD. A FEW LINGERING THUNDERSTORMS MAY OCCUR OVER THE SOUTHEAST ZONES EARLY MONDAY. OVERALL...RAIN CHANCES WILL SLIM ON MONDAY...WITH MID LEVEL SUBSIDENCE AND SLIGHTLY DRIER BOUNDARY LAYER. WILL CONTINUE WITH A DRY FORECAST FOR MONDAY IN MOST ZONES. APPROACHING UPPER LEVEL RIDGE SPELLS A GRADUAL WARMING TREND FOR WC TX THIS WEEK. TEMPS SHOULD NOT GET TOO HOT...WITH EASTERLY SURFACE TO MID LEVEL FLOW ON THE SOUTHEAST FLANK OF THE UPPER RIDGE. ISOLATED AFTERNOON THUNDERSTORMS OFTEN OCCUR WITH THIS TYPE OF PATTERN...BUT WILL REFRAIN FROM SHOTGUNNING SLIGHT POPS THROUGHOUT THE EXTENDED. PRELIMS... ABI 065/084/063/086 31-0 SJT 066/085/062/087 31-0 JCT 070/087/065/088 32-0 .SJT...NONE. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 11:44 PM CDT | Flash Flood Warning | SJT | Schleicher | 3 hr |
| Jun 4, 12:53 AM CDT | Flash Flood Warning | SJT | McCulloch | 3 hr |
| Jun 4, 2:44 AM CDT | Flash Flood Warning | SJT | Mason | 3 hr |
| Jun 4, 6:29 AM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| Jun 4, 6:36 AM CDT | Flash Flood Warning | SJT | Concho | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.